Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 197, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2012, 5:37 PM CDT for Pecos County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 14, 2012, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 127 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:57 PM CDT | HAIL 1.75 | Belding, TX | |
| Jun 14, 6:13 PM CDT | HAIL 1 | 2 W Fort Stockton, TX | 2 MI WEST OF FORT STOCKTON ON ALPINE HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -512 J/kg
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WUUS54 KMAF 142237 SVRMAF TXC371-142330- /O.NEW.KMAF.SV.W.0197.120614T2237Z-120614T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 537 PM CDT THU JUN 14 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 630 PM CDT * AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELDING...OR 6 MILES SOUTHWEST OF FORT STOCKTON...MOVING NORTHEAST AT 15 MPH. WIND GUSTS OVER 60 MPH HAVE BEEN REPORTED AT THE FORT STOCKTON AIRPORT. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... FORT STOCKTON... LAT...LON 3117 10260 3075 10248 3060 10326 3104 10329 TIME...MOT...LOC 2237Z 239DEG 12KT 3083 10294 $$
1 follow-up statement
721 WWUS54 KMAF 142316 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 PM CDT THU JUN 14 2012 TXC371-142330- /O.CON.KMAF.SV.W.0197.000000T0000Z-120614T2330Z/ PECOS TX- 616 PM CDT THU JUN 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL PECOS COUNTY... AT 606 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED HAIL UP TO QUARTER SIZE COVERING THE ROAD ON OLD ALPINE HWY 2 MILES WEST OF FORT STOCKTON. A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR FORT STOCKTON MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...FORT STOCKTON. LAT...LON 3117 10260 3075 10248 3060 10326 3104 10329 TIME...MOT...LOC 2312Z 250DEG 11KT 3084 10289 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:33 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 14, 5:33 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 PM CDT THU JUN 14 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... LATEST SFC ANALYSIS PLACES THE DRYLINE FROM NEAR KLES-KINK- K6R6...W/KMAF 88D SHOWING CONVECTION DEVELOPING OVER THE STOCKTON PLATEAU...AND MOVING NE. THUS...WE/LL LEAVE A MENTION OF CONVECTION IN FOR KMAF EARLY...ASSUMING CONVECTION LASTS THAT LONG. OTHERWISE...A 50KT LLJ IS FORECAST TO DEVELOP OVER EASTERN TERMINALS OVERNIGHT...MAINTAINING DECENT RETURN FLOW. FRIDAY...FORECAST SOUNDINGS SUGGEST A WIDESPREAD CU FIELD DEVELOPING...W/BASES 9-14KFT AGL. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Jun 14, 1:58 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT THU JUN 14 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT THU JUN 14 2012 /1258 PM MDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS MAINLY THIS EVENING ACROSS WEST TEXAS AND LEA COUNTY NEW MEXICO. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE WITH BRIEF STRONG GUSTY WINDS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION FRIDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE EACH DAY WITH BRIEF STRONG GUSTY WINDS AND HAIL POSSIBLE. IN ADDITION CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THERE IS A 10 PERCENT CHANCE OF SPOTTER ACTIVATION THIS EVENING ACROSS WEST TEXAS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 4:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 PM CDT THU JUN 14 2012 TXZ075-142245- PECOS- 457 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WESTERN PECOS COUNTY UNTIL 545 PM CDT... STRONG THUNDERSTORMS WAS LOCATED 15 MILES NORTHWEST OF BELDING AT 455 PM CDT...MOVING EAST AT 15 MPH. ADDITIONAL STRONG THUNDERSTORMS ARE LOCATED OVER FORT STOCKTON AT 445 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS UP TO 50 MPH... PEA TO NICKEL SIZE HAIL... BRIEF HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:19 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 56 min |
| Jun 13, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 43 min |
| Jun 13, 8:17 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 58 min |
| Jun 13, 8:57 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 31 min |
| Jun 13, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Jun 13, 11:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 62 min |
| Jun 14, 5:32 PM CDT | Areal Flood Advisory | MAF | Pecos | 118 min |
| Jun 14, 5:43 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 14, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.